Hail, Lincoln
- When
- July 24, 12:30 PM CST
- Where
- Lincoln County, 6 mi NE of Tomahawk
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.533, -89.650
Scattered severe thunderstorms developed as a slow moving cold front entered northern Wisconsin from the northwest. ).
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Scattered severe thunderstorms developed as a slow moving cold front entered northern Wisconsin from the northwest. Golf ball size hail fell in Bonduel (Shawano co.), half dollar size hail fell 3 miles west of Ashwaubenon (Brown co.) and there were several reports of penny to quarter size hail across the area.High winds snapped and uprooted trees in Spencer (Marathon co.) and downed trees and power lines across Shawano county and around Keshena (Menominee co.). A large billboard was blown from its mountings south of Antigo (Langlade co.) along Highway 45.An apparent wet microburst occurred in Brown county when extremely heavy rain fell as a 50 knot south wind was measured at the National Weather Service in Green Bay. Two airplanes at the airport sustained damage. Trees and tree limbs were knocked down in the Green Bay, De Pere and Hobart areas of Brown county.Around 2,000 customers in parts of Shawano and Menominee counties and about 1,400 customers in Brown county lost electrical service due to the storms.A 24 year old man died in Antigo when lightning struck a tree near where he was standing and the current traveled into his body.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 24, 2:15 AM CST, 10 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 315 AM CDT MON JUL 24 2006 .SYNOPSIS...ON THE LARGE SCALE...RIDGE WAS CENTERED OVER THE INTERMOUNTAIN WEST WHILE DOWNSTREAM TROF WAS LOCATED OVER THE LOWER GREAT LAKES. THE MAIN CHG DURING THE EARLY PART OF THE FCST PERIOD WL BE FOR THE PATTERN TO DEAMPLIFY...MAINLY DUE TO A FILLING OF THE ERN TROF. THAT WL LV SEASONABLY STG WLY FLOW ACRS THE NRN STATES. DURING LATTER PART OF THE FCST PERIOD PAC TROF WL WORK TOWARD THE WEST COAST. THAT WL CAUSE THE WRN RIDGE TO SHIFT EWD INTO THE NRN PLAINS. THE POSN OF THE FCST AREA ALONG THE SRN EDGE OF THE WESTERLIES WL KEEP FRONTAL BOUNDARY ACRS OR CLOSE TO THE AREA. THAT WL MAKE TIMING AND PLACEMENT OF PCPN CHCS VERY DIFFICULT. WOULD NORMALLY EXPECT SUCH A PATTERN TO SUPPORT AT LEAST MODERATE AMNTS OF PCPN ACRS THE ENTIRE FCST AREA. HOWEVER...GIVEN THE DRY WX THAT/S BEEN OCCURRING MOISTURE WL LIKELY BE MORE LIMITED AND THAT WL PROBABLY HOLD BACK PCPN AMNTS. TEMPS SHOULD REMAIN ABV NORMAL. .SHORT TERM...TDA/TNGT/TUE. UPR FLOW STILL NW INTO ERN CONUS TROF. THAT WL DRIVE FRONTAL BOUNDARY SE INTO THE AREA TDA. A COUPLE CLUSTERS OF STORMS SUPPORTED BY ELEVATED INSTABILITY AND ISENT LIFT ARND 850 MB WL WORK ACRS THE AREA EARLY TDA. SHOULD SEE A BREAK IN THE ACTIVITY DURING THE MID-DAY HRS...THEN REDEVELOPMENT THIS AFTN AS COLD FRONT HEADS SE INTO THE AREA. THE ATM SHOULD HAVE ENOUGH TIME TO RECOVER FM THE MORNING STORMS TO CREATE A RISK OF SVR WX THIS AFTN/EVE. MOISTURE ONLY MODERATE FOR THIS TIME OF YR...WITH SFC DWPTS IN THE MIDDLE TO UPR 60S EXPECTED. DEEP LAYER SHEAR ONLY EXPECTED TO BE IN THE 20-30 KT RANGE. BUT...MID- LVL LAPSE RATES WL BE FAIRLY STEEP. WOULD EXPECT A RATHER LOW-END RISK OF SVR WIND AND HAIL WITH THE STRONGEST STORMS. STORMS SHOULD LINGER INTO THE EVENING AND THEN DIMINISH. BUT DEAMPLIFICATION OF THE MEAN FLOW WL LEAVE FRONT STRETCHED OUT PARALLEL TO WLY UPR FLOW...SO FRONT LIKELY TO LINGER ACRS THE AREA. SO...JUST TOOK POPS DOWN INTO THE 20S RATHER THAN ENDING CHC COMPLETELY. FRONT WL STILL IN THE RGN TUE...SO KEPT CHC OF TSRA. REWORKED POPS TO HAVE THE GREATEST CHC DURING THE AFTN. TRAJ FCST FOR TDA SUPPORTED MAX TEMPS IN THE LOWER 90S ACRS MUCH OF THE AREA TDA. UPPED MAXES...BUT HELD BACK A BIT FM THAT GIVEN THE EXPECTATION OF HAVING SOME CLDS ACRS THE RGN. TEMPS TUE SHOULD BE SIMILAR TO TDA. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. PCPN CHANCES ARE THE MAIN CONCERN DURING THIS PART OF THE FORECAST. MODELS HAVE AT LEAST CHANCE POPS DURING MUCH OF THE LONG TERM FORECAST WITH THE SURFACE BOUNDARY FORECAST TO BE IN THE REGION. POPS REACHED LIKELY CATEGORY BY THE 4TH PERIOD ON 00Z GFS AND ETA MOS. HAVE INCREASED POPS A BIT BUT NOT INTO THE LIKELY CATEGORY AT THIS POINT. HIGH PRESSURE BUILDING INTO THE REGION THURSDAY NIGHT SHOULD BRING CHANCE OF PCPN IN THE AREA TO AN END BY FRIDAY UNTIL SATURDAY NIGHT THROUGH SUNDAY NIGHT AS A SHORT WAVE...INCREASING MOISTURE AND A SURFACE BOUNDARY BRING PCPN CHANCES BACK UNTIL HIGH PRESSURE BUILDS INTO THE REGION AGAIN MONDAY. OVERALL...CHANCES WERE FEW AND MINOR. && .GRB...WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/MG WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1115 AM CDT MON JUL 24 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251615- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1115 AM CDT MON JUL 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. STORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN WISCONSIN DURING THE AFTERNOON...AND THEN BUILD SOUTH DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. SOME OF THE STORMS THIS AFTERNOON AND EVENING COULD BE SEVERE...AND PRODUCE HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT SUNDAY A FRONTAL BOUNDARY WILL LINGER ACROSS OR NEAR THE AREA INTO THE MIDDLE PART OF THE WEEK. THE FRONT WILL CONTINUE TO BRING A CHANCE OF THUNDERSTORMS TO THE AREA. SOME OF THE STORMS COULD BE SEVERE. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE SPECIFIC INFORMATION OF THE RISK OF SEVERE WEATHER TUESDAY INTO WEDNESDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS DURING THE LATTER PART OF THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. LMZ521-522-541>543-564-251615- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1115 AM CDT MON JUL 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. STORMS ARE EXPECTED TO DEVELOP ACROSS NORTHERN WISCONSIN DURING THE AFTERNOON...AND THEN BUILD SOUTH DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. SOME OF THE STORMS THIS AFTERNOON AND EVENING COULD BE SEVERE...AND PRODUCE HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH NEXT SUNDAY A FRONTAL BOUNDARY WILL LINGER ACROSS OR NEAR THE AREA INTO THE MIDDLE PART OF THE WEEK. THE FRONT WILL CONTINUE TO BRING A CHANCE OF THUNDERSTORMS TO THE AREA. SOME OF THE STORMS COULD BE SEVERE. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE SPECIFIC INFORMATION OF THE RISK OF SEVERE WEATHER TUESDAY INTO WEDNESDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS DURING THE LATTER PART OF THE UPCOMING WEEKEND. KURIMSKI WEATHER.GOV/GREENBAY
The Green Bay radar (KGRB), 167 km away, was scanning. The volume nearest the first event began at 18:28 UTC.
13 hail, 5 thunderstorm wind, 1 funnel cloud, 1 lightning. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Lightning, Langlade | 2006-07-24 | 24 | Male | Under Tree | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5524005, 5524006, 5524007, 5524021, 5524008, 5524009, 5524010, 5524011, 5524012, 5524022, 5524091, 5524013, 5524014, 5524015, 5524016, 5524020, 5524017, 5524018, 5524019, 5524090.